Mini pill side effects... what do I do?

side-effects

#1

@Dr_Paula
I’m looking for some advice regarding side effects that I’ve been having on my pill (the mini pill, Cerelle). I’ve been on the mini pill for years now and never had problems with it while I was previously being prescribed Cerazette (no bleeding or negative effects whatsoever). However a few months ago I was prescribed Cerelle which is supposed to be the exact same drug in the exact same dose but since I’ve been on this one I’ve noticed a number of side effects such as lack of appetite, complete lack of sex drive whatsoever and just generally feeling hormonal, irritable and emotional. In the past I have had on and off weeks where I got these side effects so I thought maybe that was what’s going on, but it’s been around 4-5 months now with absolutely no improvement so I decided to speak to my doctor. She wasn’t very helpful at all, she basically said Cerelle and Cerazette are the same, it’s just the pill coating that is different, but surely starch shouldn’t be giving me hormonal side effects? She has prescribed me Cerazette now instead of Cerelle just in case that is the problem but she’s pretty confident it isn’t and said my only other option is going on the coil (which I would never do as I’m terrified of it!)

The issue is my problem still remains, I’m unable to be sexually active with my boyfriend whatsoever because my sex drive has completely disappeared and obviously it’s effecting our relationship. I’m also really struggling to eat due to lack of appetite so I feel constantly tired. Some days I feel so emotional and irritable for absolutely no reason at all (literally like the day before a period) and I never used to get side effects like this but they’re becoming really draining. I’ve considered taking a break from the pill just to see to what extent the pill is effecting me as I’ve been on it for over 5 years no with absolutely no break at all. I’m just worried that if I take a break it may lead to irregular bleeding that doesn’t stop as I’ve had no bleeding at all for as long as I’ve been on the mini pill and I don’t want to mess up the cycle. I did mention this to my doctor but she didn’t really help, would a break be beneficial and would it have any negative consequences? I just don’t know what to do, has anyone else had a similar experience? Should I try taking a break or should I just take Cerazette again and see if it all sorts itself out? Thanks x